MAUDE Adverse Event Report: SYNTHES BRANDYWINE BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

SYNTHES BRANDYWINE BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Catalog Number 357.369
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 357.369, lot# 4436176.Supplier: (b)(6), release to warehouse date: (b)(6) 2002.Review of the device history records showed that there were no issues.During the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine maintenance check the sales consultant tried to put the guide sleeve and the buttress nut into the aiming arm but it didn't work.He then tried another sleeve and nut and they both went in without issue.The sales consultant could not determine whether the guide sleeve or the buttress nut was the issue.There was no case or patient involvement reported.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the guide sleeve (part 357.369, lot 4436176) and the buttress nut (part 357.371, lot 4436455) the subject device was returned with the complaint condition stating the returned instruments were tested with a known good mating aiming arm and the complaint condition could not be replicated.The devices were able to be inserted and removed from the aiming arm as intended without difficulty.The complaint condition cannot be confirmed therefore a root cause cannot be determined.A visual inspection, functional test, and a drawing review were performed as part of this investigation.As the complaint is unconfirmed, complaint history review and risk assessment review is not applicable for the investigation.Relevant product drawings were reviewed: the returned parts were determined to be suitable for the intended use when employed and maintained as recommended.A device history review was performed for the returned instruments¿ lot numbers and in each instance no mrrs, non-conformance records or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.Mrr (b)(4) was written to address (b)(4) pieces out of (b)(4) pieces that did not show clarity in the etching of the device.All (b)(4) pieces were reworked and released.This mrr is not relevant to this complaint condition.No root cause could be determined as the complaint was not confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: concomitant device reported: aiming arm (part number unknown, lot number unknown, quantity 1).

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6300009
Report Number2530088-2017-10035
Device Sequence Number11154132
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033(10)4436176
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.369
Device Lot Number4436176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1